Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



Localization criterion for the spectrum of the Sturm–Liouville operator on a curve

Author: Kh. K. Ishkin
Translated by: A. Plotkin
Original publication: Algebra i Analiz, tom 28 (2016), nomer 1.
Journal: St. Petersburg Math. J. 28 (2017), 37-63
MSC (2010): Primary 34B24
Published electronically: November 30, 2016
MathSciNet review: 3591066
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Two spectrum localization criteria are obtained for the Sturm–Liouville operator on a piecewise smooth curve. The first of them generalizes Marchenko’s well-known criterion. The second provides a necessary and sufficient condition on the potential under which the spectrum is asymptotically localized near a ray in the sense of a regularly distributed set relative to the order $\rho =1/2$, thus confirming Fedoryuk’s conjecture about the absence, in the general case, of an asymptotic formula for the spectrum of the problem $- v”= \mu \rho (x) v$, $0<x<1$, $v(0)=v(1)=0$.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 34B24

Retrieve articles in all journals with MSC (2010): 34B24

Additional Information

Kh. K. Ishkin
Affiliation: Baskir State university, A. Z. Validi str. 32, 450074 Ufa, Russia

Keywords: Nonselfadjoint differential operators, spectral instability, localization of the spectrum
Received by editor(s): February 6, 2014
Published electronically: November 30, 2016
Additional Notes: Supported by the Ministry of Education and Science of RF (grant no. 01201456408) and by RFBR (grant no. 15-01-01095)
Article copyright: © Copyright 2016 American Mathematical Society